MAUDE Adverse Event Report: BAUSCH + LOMB 23 GA POSTERIOR PROCEDURAL PACK WITH INTEGRATED VENTED AFI&WF; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB 23 GA POSTERIOR PROCEDURAL PACK WITH INTEGRATED VENTED AFI&WF; UNIT, PHACOFRAGMENTATION
Model Number BL5423WV
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing and sterilization records were reviewed and found to be acceptable.This investigation is ongoing.
 
Event or Problem Description
The user facility in china reported the vitrectomy cutter was not cutting during surgery; however, aspiration continued.There was no patient injury.
 
Additional Manufacturer Narrative
Visual inspection of the returned product found the tip protector lying on the bottom of the pack tray under the pack components.The vit cutter needle was bent and the port window in the opened position with debris visible inside.Dried solution was visible on the outer needle shaft and fluid in the tubing.The back cap was not fully lined up with the vent hole on the side of the cutter body.The connectors were inspected, and no damage was found.A functional test was performed using a stellaris pc system.The cutter expelled bubbles and bits of debris at start up.The cutter aspiration was very weak indicating it was partially clogged.The aspiration tubing was removed from the back of the cutter and placed in a beaker of water which it vacuumed up through the aspiration tube set and showed the tubing was not blocked.Due to evidence of use, and a bent needle, the cause of the clogged cutter cannot be determined.This cutter was given to engineering group for further examination their investigation confirmed the needle is bent.Cause of clogged cutter could not be determined, and they confirmed that there was no uv glue present on the vit cutter diaphragm.A dot of uv glue was placed on the vit cutter diaphragm for reference, and they determined the aspiration barb vent hole seal was not aligned properly.This investigation is on-going.
 
Additional Manufacturer Narrative
The vendor responded that the vent hole in the black rubber seal does not need to be aligned with the vent hole in the cap because there is an annular gap which allows free flow between them.What is seen is considered normal assembly which would not affect functionality (cutter not cutting).This investigation is ongoing.
 
Additional Manufacturer Narrative
Due to evidence of use and the returned condition of the sample, the cause of the clogged cutter cannot be determined.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.

Brand Name
23 GA POSTERIOR PROCEDURAL PACK WITH INTEGRATED VENTED AFI&WF
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH & LOMB INCORPORATED
3365 tree ct. industrial blvd
saint louis MO 63122
Manufacturer Contact
amy frutiger
st. louis, MO 63122
6362263187
MDR Report Key20744495
Report Number0001920664-2024-00144
Device Sequence Number8648783
Product Code HQC
UDI-Device Identifier00757770058556
UDI-Public(01)00757770058556(17)250705
Combination Product (Y/N)N
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date07/05/2025
Device Model NumberBL5423WV
Device Lot NumberX5707R
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2024
Supplement Date Received by Manufacturer11/25/2024
12/17/2024
03/04/2025
Initial Report FDA Received Date11/21/2024
Supplement Report FDA Received Date12/17/2024
01/09/2025
03/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown